Hail, Hardeman
- When
- April 17, 5:15 PM CST
- Where
- Hardeman County, 1.14 mi E of Quanah
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.300, -99.720
A strong warm front became stationary along the interstate 44 corridor during the early afternoon of the 17th, extending into western north Texas. Through the day, areas south of the warm front and east of a well-defined dryline became very unstable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong warm front became stationary along the interstate 44 corridor during the early afternoon of the 17th, extending into western north Texas. Through the day, areas south of the warm front and east of a well-defined dryline became very unstable. As a large upper trough shifted into the Southern Plains, scattered thunderstorms developed near the dryline/warm front triple point. As these storms moved eastward into the highly unstable warm sector, they became supercellular. These storms produced all facets of severe weather, including very large hail, damaging straight line winds, and a few brief tornadoes. Storms eventually shifted eastward and weakened overnight as a cold front moved across north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 17, 12:54 PM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 154 PM CDT WED APR 17 2013 .DISCUSSION... ...TORNADOES POSSIBLE THROUGH LATE TONIGHT ACROSS MOST OF THE FORECAST AREA... THE WARM FRONT HAS SOMEWHAT STALLED CURRENTLY NEAR THE I44 CORRIDOR AS THE COLDER AIRMASS HAS BEEN "REINFORCED" WITH ONGOING ELEVATED MOIST CONVECTION/STRATUS NORTH OF THE BOUNDARY. CLEARING ACROSS SOUTHWESTERN OK AND W TX HAS ALSO BEEN OBSERVED OVER THE LAST COUPLE OF HOURS NEAR THE SFC LOW. AS A WEAK SHORTWAVE TROUGH LIFTS OVER WESTERN OK THIS AFTERNOON AND THE DRYLINE SURGES EASTWARD...COVERAGE WILL CONTINUE TO INCREASE BOTH IN THE WARM SECTOR ESPECIALLY NEAR SSW OK/W N TX WHERE DEEP MOISTURE CONVG IS EXPECTED WITH 0 CIN...HIGH INSTABILITY...AND SFC CONVG NEAR THE DEVELOPING TRIPLE POINT. THESE DISCRETE STORMS WILL THEN MOVE NE PERHAPS TRAVERSING THE WARM FRONT/STATIONARY BOUNDARY. A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM FOR MOST OF THE FA WITH STRONG LOW LEVEL SHEAR...MOD TO HIGH INSTABILITY...AND THE FRONT IN PLACE COMBINED WITH VERY LITTLE TO NO CIN. THE 15Z OUN SOUNDING HAD 0 CIN. LATER TONIGHT AS PRESSURE RISES RAPIDLY INCREASE NEAR EASTERN CO/WESTERN KS...ANOTHER COLD FRONT WILL DIVE SOUTH. STRONG SFC CONV ALONG THIS FRONT MAY RESULT IN A SQUALL LINE DEVELOPING SOMEWHERE NEAR OR JUST SOUTH OF THE I44 CORRIDOR RESULTING IN MORE OF A DAMAGING WIND/HAIL THREAT THROUGH THE LATE EVENING HOURS. IN ADDITION...LOCALIZED FLASH FLOODING WILL BE POSSIBLE INITIALLY WITH TRAINING STORMS AND THEN WITH THE POSSIBLE SLOW MOVING SQUALL LINE. MUCH COLDER TEMPS WILL ACCOMPANY THE COLD FRONT TOMORROW...WITH HIGH ONLY CLIMBING INTO THE 40S AND 50S. BY FRIDAY MORNING FREEZING TEMPERATURES WILL DEVELOP MAINLY ALONG AND NORTH OF I44. FOR NOW...WE WILL NOT ISSUE ANY HEADLINES FOR THIS GIVEN THE HIGH IMPACT SEVERE EVENT AT STAKE BUT WILL PASS THIS ALONG TO THE MID SHIFT. A SLOW WARM UP IS ANTICIPATED SAT-MONDAY...BUT YET ANOTHER COLD FRONT APPEARS IT WILL IMPACT THE REGION BY TUESDAY. AN UPPER LEVEL TROUGH WILL ALSO SUPPORT INCREASING RAIN CHANCES EARLY NEXT WEEK. CHC POPS LOOK REASONABLE FOR THE MOMENT ACROSS NORTH CENTRAL OK. && .PREV DISCUSSION... /ISSUED 1240 PM CDT WED APR 17 2013/ DISCUSSION... 18Z AVIATION DISCUSSION FOLLOWS.... AVIATION... A VERY SHARP STATIONARY FRONT ACROSS OK/TX...FROM KSWO TO KPWA TO HKBR AT THIS TIME...WILL DIVIDE VERY WARM HUMID AIR FROM COOL VERY HUMID AIR. LOW CEILINGS...MIST AND FOG WILL CONTINUE TO BE WIDESPREAD THIS AFTERNOON NORTH OF THE FRONT. TSRA ARE LIKELY ALONG AND N OF THE FRONT THIS AFTERNOON...AND SEVERE TSRA ARE POSSIBLE NEAR THE FRONT AND SOUTH OF IT. LARGE HAIL MAY OCCUR WITH TSRA FARTHER N THIS AFTERNOON. HAVE NOTED IN TAFS THE MOST LIKELY CONVECTIVE OUTCOME...BUT THERE IS ENOUGH UNCERTAINTY THAT THIS FORECAST SHOULD BE USED WITH EXTRA CAUTION. THE FRONT WILL BECOME A COLD FRONT LATE TODAY AND OVERNIGHT. TSRA ARE EXPECTED TO FOCUS INTO A SQUALL LINE ALONG THE FRONT...AND REACH KOKC/KOUN/KLAW/KSPS AROUND 0500Z TO 0600Z...THEN CONTINUE TO ADVANCE SE OVERNIGHT. POST-FRONTAL TSRA WILL CONTINUE A FEW HOURS...THEN GRADUAL CLEARING WILL BEGIN...ALONG WITH RATHER STRONG N TO NW WINDS. SOME LLWS IS POSSIBLE JUST N OF THE FRONT THIS AFTERNOON/EVENING...ESPECIALLY AT KPNC...WHERE LLWS HAS BEEN INCLUDED IN THE TAF. -SN MAY OCCUR IN NW OK LATE TONIGHT. PREV DISCUSSION... /ISSUED 1116 AM CDT WED APR 17 2013/ UPDATE... COMPLEX SEVERE WEATHER SITUATION CONTINUES TO UNFOLD. WARM FRONT HAS LIFTED NORTH IN THE METRO AREA CURRENTLY LYING ACROSS THE OKLAHOMA CITY METRO /73 OVER 68 AT WILL ROGERS AIRPORT AND 56 OVER 52 AT WILEY POST AIRPORT./ THIS FRONT HAS SLOWED OR STALLED THIS MORNING. DEVELOPMENT OF ELEVATED PRECIPITATION ABOVE THE FRONTAL SURFACE AND PERSIST NORTH WINDS ACROSS NORTHWEST OKLAHOMA AND KANSAS LIKELY ARE SIGNALS THAT THE FRONT WILL LIKELY NOT MOVE NORTH MUCH FARTHER. MESOSCALE MODELS ALSO INDICATE THAT THE FRONT MAY START MOVING SOUTH AGAIN LATER THIS AFTERNOON. ANOTHER ISSUE IS THAT CONVECTIVE INHIBITION LOOKS TO REMAIN SMALL SO STORM DEVELOPMENT APPEARS LIKELY... MAY BE RELATIVELY WIDESPREAD AND DEVELOP EARLY /DEPENDING ON HOW SOON STRATUS THINS./ T 16Z SOUNDING FROM OUN MAY SHED MORE LIGHT ON THIS. THERE IS ALSO A PERSISTENT SIGNAL OF THE DEVELOPMENT OF A SURFACE LOW THIS AFTERNOON... MOST LIKELY ACROSS SOUTHWEST OKLAHOMA. RESULTANT ISSUES ARE... /1/ TEMPERATURE GRADIENT WILL LIKELY REMAIN STRONG ACROSS THE WARM FRONT. THIS MEANS THAT THE WARM FRONT AS A SOURCE OF ENHANCED VORTICITY WITH STORMS ALONG THE BOUNDARY WILL NOT BE IDEAL AS ANY STORM WOULD QUICKLY BECOME ELEVATED ABOVE THE FRONTAL BOUNDARY IF IT GETS EVEN A SHORT DISTANCE NORTH OF THE FRONT. IF WINDS STAY NORTHERLY IN THE COOL SECTOR... THAT WILL NOT BE AN IDEAL WIND PROFILE EITHER. /2/ THE BEST LOW-LEVEL WIND SHEAR WILL BE IN THE VICINITY OF THE SURFACE LOW/TRIPLE POINT LIKELY TO DEVELOP ACROSS SOUTHWEST OKLAHOMA THIS AFTERNOON AND MOVE TOWARD CENTRAL OKLAHOMA THIS EVENING. THIS WILL BE THE AREA OF MOST CONCERN FOR TORNADO DEVELOPMENT... ALTHOUGH TORNADOES WILL BE POSSIBLE THROUGHOUT THE WARM SECTOR. /3/ IT REMAINS UNCERTAIN WHAT WILL RESULT FROM THE BALANCE OF DELAYED WARMING DUE TO STRATUS AND THE APPARENT LOW CIN WHICH WOULD OTHERWISE FAVOR EARLY AND/OR WIDESPREAD DEVELOPMENT. /4/ EVEN NORTH OF THE SURFACE FRONT... ELEVATED STORMS WITH A RISK OF LARGE HAIL WILL PERSIST. CURRENT THOUGHTS ARE THAT SCATTERED STORMS WILL LIKELY DEVELOP EARLY TO MID AFTERNOON WITH THE POTENTIAL OF SUPERCELL DEVELOPMENT IN THE WARM SECTOR. ELEVATED SEVERE STORMS WILL ALSO BE LIKELY NORTH OF THE WARM FRONT. DURING THE EVENING... STORMS WILL BECOME MORE WIDESPREAD AS THE FRONT MOVES THROUGH AND DEVELOP INTO A SQUALL LINE. THERE IS STILL SOME UNCERTAINTIES /MORE THAN USUAL/ ON HOW THINGS WILL EVOLVE... ESPECIALLY WITH RESPECT TO THE COUNTERACTING INFLUENCES OF CIN VS. DELAYED WARMING. BUT THE RISK OF SIGNIFICANT SEVERE WEATHER STILL EXISTS... ESPECIALLY FROM SOUTHWEST TO CENTRAL PORTIONS OF THE FORECAST AREA. SPEG. PREV DISCUSSION... /ISSUED 618 AM CDT WED APR 17 2013/ AVIATION... 12Z TAFS... FOG/DRIZZLE AND VARIABLE CEILINGS THIS MORNING. CEILINGS WILL IMPROVE MOST PLACES TO MVFR/VFR BEFORE LOWERING AGAIN TONIGHT. SCATTERED/WIDESPREAD SHOWERS/STORMS TO DEVELOP THIS AFTERNOON/NIGHT. STRONG VARIABLE WINDS AND HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS. A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. PREV DISCUSSION... /ISSUED 351 AM CDT WED APR 17 2013/ DISCUSSION... SEVERE WEATHER EXPECTED TODAY/TONIGHT. COLD CONDITIONS THURSDAY AND FRIDAY. THIS MORNING... MOST OF THE OVERNIGHT/MORNING CONVECTION THAT THE MODELS HAD BEEN SHOWING THE PAST FEW DAYS HAS NOT REALLY DEVELOPED IN THE FA AND IS OCCURRING JUST NORTH IN KANSAS. A FEW SHOWERS STILL NOT OUT OF THE QUESTION IN NORTHERN OK THIS MORNING BUT FOR THE MOST PART EXPECT THE TREND OF EVERYTHING IN KANSAS TO CONTINUE THIS MORNING. FOG HAS DEVELOPED ACROSS PARTS OF THE AREA NORTH OF A WARM FRONT. A FEW LOCATIONS ARE ALREADY REPORTING DENSE FOG. SO WILL ISSUE A DENSE FOG ADVISORY FOR THE NW PART OF THE FA WHERE IT IS MOST LIKELY TO OCCUR AND LAST THE LONGEST. AREAS OF DRIZZLE COULD ALSO DEVELOP ACROSS THE NORTHERN HALF OF THE FA THIS MORNING. THE WARM FRONT WILL CONTINUE TO LIFT NORTH TODAY AND IS EXPECTED TO EXTEND FROM WEST CENTRAL TO NORTH CENTRAL OK BY THIS AFTERNOON. A DRYLINE IS ALSO EXPECTED TO EXTEND SOUTH FROM THE WARM FRONT NEAR THE OK TX STATE-LINE. THERE IS STILL SOME DISAGREEMENT/UNCERTAINTY ON THE POSITION OF THE WARM FRONT THIS AFTERNOON WHICH COULD HAVE AN IMPACT ON THE SEVERE WEATHER THIS AFTERNOON/EVENING. MEANWHILE... AN UPPER STORM SYSTEM WILL ALSO MOVE EAST AFFECTING THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND POSSIBLY THE DRYLINE THIS AFTERNOON... IN THE WARM SECTOR. THESE STORMS... ESPECIALLY IF THEY CAN STAY DISCRETE SUPERCELLS... WILL LIKELY BE SEVERE DUE TO THE INSTABILITY AND FAVORABLE WIND SHEAR... WITH VERY LARGE HAIL... DAMAGING WINDS... AND TORNADOES POSSIBLE. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT INTO THURSDAY. SHOWERS/STORMS WILL CONTINUE TO DEVELOP ALONG AND BEHIND THIS FRONT. SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT BUT THE TORNADO POTENTIAL WILL DIMINISH LATER THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE... WHICH COULD CAUSE SOME LOCALIZED FLOODING IN SOME AREAS. COLD AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT TONIGHT INTO THURSDAY. LIGHT SNOW AND MAYBE SLEET MAY OCCUR IN NW PARTS OF THE FA OVERNIGHT BEFORE THE PRECIP ENDS. THE WINDOW OF OPPORTUNITY FOR THIS IS EXPECTED TO BE BRIEF AND THE PRECIP LIGHT SO NO SIGNIFICANT IMPACTS ARE ANTICIPATED. THE PRECIPITATION WILL END FROM WEST TO EAST THURSDAY. TEMPERATURES WILL BE COLD TONIGHT BUT CURRENTLY FORECASTED TO REMAIN NEAR AND ABOVE FREEZING. HOWEVER... MUCH COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH MUCH OF THE AREA AOB FREEZING. TEMPERATURES WILL WARM THIS WEEKEND WITH ANOTHER COLD FRONT AND UPPER SYSTEM EXPECTED EARLY NEXT WEEK WHICH COULD BRING ANOTHER ROUND OF SHOWERS/STORMS AND COLD WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 40 50 31 60 / 80 10 10 10 HOBART OK 38 51 28 61 / 80 10 10 0 WICHITA FALLS TX 44 56 31 64 / 70 10 10 0 GAGE OK 32 46 28 63 / 30 10 10 0 PONCA CITY OK 39 48 28 59 / 80 20 10 10 DURANT OK 59 59 34 60 / 80 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/03
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT WED APR 17 2013
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 PM CDT TUE APR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE STILL EXPECTED THROUGH THE OVERNIGHT HOURS.
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN NORTH
TEXAS AND ALL BUT NORTHWEST OKLAHOMA. A SLIGHT RISK EXISTS ACROSS
NORTHWEST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA INCLUDES LOCATIONS EAST OF A HOLLIS...TO
CLINTON...TO MEDFORD LINE AND INCLUDES THE OKLAHOMA CITY METRO AREA...
WICHITA FALLS...ENID...PONCA CITY...STILLWATER...ADA...ARDMORE...
AND DURANT. THE SLIGHT RISK AREA IS WEST OF THIS LINE AND INCLUDES
ELK CITY...WOODWARD...AND ALVA.
TIMING...
THE MOST LIKELY TIME FOR SUPERCELLS AND SIGNIFICANT SEVERE STORMS
WILL BE THROUGH 11 PM...PRIMARILY FROM SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...INTO CENTRAL AND SOUTHERN OKLAHOMA. ADDITIONAL STORMS
THAT MAY PRODUCE LARGE HAIL WILL BE POSSIBLE FARTHER NORTH.
IMPACTS...
TORNADOES AND VERY LARGE HAIL WILL BE THE MAIN HAZARDS WITH SUPERCELLS
THROUGH THE EVENING HOURS. GOLF BALL-SIZE HAIL AND DAMAGING WINDS UP TO
75 MPH ARE POSSIBLE WITH A SQUALL LINE LATE TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
DISCUSSION...
SUPERCELL INITIATION WILL CONTINUE OVER SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THESE STORMS WILL MOVE INTO CENTRAL AND SOUTHERN OKLAHOMA
THIS EVENING AND OVERNIGHT. VERY LARGE HAIL AND TORNADOES APPEAR LIKELY
WITH SUPERCELLS THIS EVENING.
DURING THE LATE EVENING AND OVERNIGHT HOURS...A STRONG COLD FRONT WILL
MOVE SOUTH OVER THE REGION AND BE ACCOMPANIED BY A SQUALL LINE OF STORMS
WHICH WILL HAVE THE PRIMARY HAZARDS OF GOLF BALL SIZE HAIL AND DAMAGING
WIND GUSTS OF 75 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES FROM A SLOW MOVING SQUALL LINE
MAY CAUSE FLOODING IN A FEW LOCATIONS TONIGHT...MAINLY EAST OF
A WICHITA FALLS...TO OKLAHOMA CITY...TO PONCA CITY LINE.
A SLEET AND SNOW MIXTURE IS POSSIBLE AFTER MIDNIGHT ACROSS PARTS OF
FAR WESTERN AND NORTHERN OKLAHOMA. SIGNIFICANT IMPACTS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA ON THURSDAY. SEVERE STORMS ARE UNLIKELY AFTER
7 AM THURSDAY.
THUNDERSTORM CHANCES WILL RETURN SUNDAY THROUGH TUESDAY ACROSS PARTS
OF THE AREA.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FLOODING ARE POSSIBLE ACROSS SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA WHERE THUNDERSTORMS LINGER THURSDAY MORNING.
SUBFREEZING TEMPERATURES ARE POSSIBLE FRIDAY MORNING ACROSS MUCH
OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY MORNING...WITH UPDATES AS NEEDED.
MBS/11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 545 PM CDT WED APR 17 2013 OKZ021-022-033>036-172315- HARMON OK-GREER OK-KIOWA OK-WASHITA OK-JACKSON OK-BECKHAM OK- 545 PM CDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...GREER... NORTHWESTERN KIOWA...WESTERN WASHITA...NORTHWESTERN JACKSON AND EASTERN BECKHAM COUNTIES UNTIL 615 PM CDT... AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF CARTER...MOVING NORTH AT 55 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES WEST OF HARMON AND ANOTHER NEAR MARTHA. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3550 9954 3543 9908 3467 9934 3464 9974 TIME...MOT...LOC 2240Z 190DEG 47KT 3524 9942
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL ELGIN 34.78N 98.29W
04/17/2013 E1.75 INCH COMANCHE OK AMATEUR RADIO
&&
FMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT WED APR 17 2013
OKZ027-039-172330-
GRADY OK-STEPHENS OK-
548 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR GRADY AND NORTHWESTERN STEPHENS
COUNTIES UNTIL 630 PM CDT...
AT 539 PM CDT...A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS
LOCATED NEAR ELGIN...OR ABOUT 10 MILES NORTH OF LAWTON...MOVING
NORTHEAST AT 30 MPH. THIS LARGE SEVERE THUNDERSTORM WILL CONTINUE TO
ADVANCE TOWARD THE EAST...AND WILL REACH GRADY AND STEPHENS COUNTIES
AROUND 615 PM.
HAZARDS INCLUDE...
HAIL TO THE SIZE OF TENNIS BALLS...AND POSSIBLE
TORNADOES. TORRENTIAL RAIN IS ALSO LIKELY.
LOCATIONS IMPACTED INCLUDE...
DUNCAN...CHICKASHA...MARLOW...RUSH SPRINGS...BRAY...NINNEKAH...
ALEX...BRADLEY...NORGE...MIDDLEBERG...AGAWAM...TABLER...CENTRAL
HIGH...COX CITY...LAVERTY AND ACME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3452 9814 3468 9814 3468 9809 3503 9809
3524 9767 3446 9766
TIME...MOT...LOC 2239Z 239DEG 26KT 3474 9834
CMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 9 S ALTUS 34.51N 99.33W
04/17/2013 E1.75 INCH JACKSON OK AMATEUR RADIO
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 2 N FREDERICK 34.42N 99.01W
04/17/2013 M68 MPH TILLMAN OK TRAINED SPOTTER
RFD WIND
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL ELK CITY 35.41N 99.42W
04/17/2013 E1.00 INCH BECKHAM OK TRAINED SPOTTER
&&
RBARNESThe Altus AFB radar (KFDR), 69 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
2 hail, 2 tornado. Local standard time, as filed.
Multiple reports of a tornado near Harrold. Tornado last approximately two minutes and did very minor damage to power lines and power poles.
Very brief tornado reported by storm chaser. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyThe tornado archive for Texas, 2013Warnings in Texas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446475, 446476, 446473, 446474.